Hydrocodone is a drug, meant to be taken only on prescription of a registered medical practitioner. If overdosed, it may lead to severe side effects and, consequently withdrawal symptoms. This draft discusses ways to seek relief through the withdrawal stage and beyond.
Hydrocodone is a drug that belongs to the opioid family. It is prescribed by doctors for pain relief. The experience of getting a high on morphine intake is very similar to that of hydrocodone. When the patient is experiencing mild to moderate pain, the doctors may decide to prescribe hydrocodone. Even though the patient does not suffer from chronic pain, an addict will have continuous craving for it. Along with hydrocodone, oxycodone is also an addictive painkiller. The withdrawal symptoms are seen in those people, who abruptly stop administering these drugs.
Although it is recommended that hydrocodone be taken under the prescription of a doctor, many people under its influence, tend to get it illegally. Like many narcotic drugs, hydrocodone can also be very addictive. Hydrocodone side effects are sometimes very severe. If one seeks relief, then he or she must take advice from a qualified consultant.
Following are the side effects, and the measures that are generally taken for relief. These measures are helpful in reducing physical and psychological dependence.
If your answer, to a majority of the questions undermentioned is Yes, you are a victim of hydrocodone overdose, which causes the following side effects.
❒ Do you profusely perspire most of the time?
❒ Do you experience severe body ache and sore muscles?
❒ Do you have bouts of vomiting and diarrhea?
❒ Do you feel deluded and weak due to constant fluid loss?
❒ Do you feel your appetite is suppressed and don’t feel hungry when you ought to?
❒ Do you experience body chills and goose bumps?
❒ Do you feel you have developed an uneasy disposition, lending a lot of discomfort?
❒ Do you feel depressed and that life, absolutely has nothing to offer?
❒ Do you experience a runny nose and watery eyes often enough to the extent of being called an abnormal tendency?
❒ Do you experience spurts of nervousness, developing cold feet, and clammy palms?
❒ Do you constantly crave for the drug and are bordering on insomnia?
❒ Do you suffer from palpitations often?
❒ Do you buy the drug through illegal means?
❒ Do you alter prescriptions to overdose on hydrocodone?
Psychological support to the patient, who is trying to withdraw from hydrocodone, is very important. The drug addict will have a huge craving to resume taking hydrocodone. Without proper psychological support, a drug addict will never be able to free himself of addiction. It, indeed, is an important aspect of drug rehabilitation.
The body of a patient will suffer tremendous shock if he or she directly stops taking hydrocodone. In such a scenario, the addiction is bound to relapse. Controlled decrease in the hydrocodone dosage will allow the addict’s body to settle down. Hence, gradual decrease in hydrocodone dosage is expected.
It is a general practice by any doctor to prescribe methadone. This will greatly abbreviate the withdrawal symptoms. Methadone is an anti-addictive drug prescribed for the patients on opioid. Besides, it is one potent cough suppressant, as well.
Hydrocodone side effects include vomiting and diarrhea. This means severe loss of fluids from the body. To offset this, keep yourself hydrated. In many cases, doctors may require to administer fluids intravenously.
Following the doctor’s advice is very important in getting relief. Typically, a doctor will have to see that the patient is gradually taken off the medication. Phasing it out progressively, is the only way to tackle this addiction.